Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 21, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 1, 2006, 7:35 PM CDT for Macon County, Tennessee. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2006, 7:35 PM CDT (00:35 UTC)
- Expired
- Jun 1, 2006, 9:30 PM CDT
- In force
- 115 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Macon County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:55 PM CDT | FLASH FLOOD | Lafayette, TN | WATER OVER ROAD ON GALEN ROAD AND BRADLEY HOLLOW ROAD AND STATE ROUTE 52 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 020036 FFWOHX TNC111-020230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 735 PM CDT THU JUN 1 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MACON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAFAYETTE * UNTIL 930 PM CDT * AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE CITY OF LAFAYETTE AND THE AREAS TO THE SOUTH ALONG STATE ROUTE 52. RADAR ESTIMATES ALMOST 3 INCHES OF RAIN HAVE FALLEN IN THESE AREAS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAFAYETTE AND RED BOILING SPRINGS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3646 8611 3644 8585 3656 8585 3655 8611 $$ JLM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:30 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 1, 2:30 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT THU JUN 1 2006 .SHORT TERM...(THROUGH SAT) CURRENT...CONVECTION POPPING UP THIS AFTERNOON IN MUCH SAME AREA AS YESTERDAY AT THIS TIME...OVER PLATEAU AND SW SECTIONS. MORE CLOUDS INTIALLY TODAY HAS KEPT TEMPS DOWN IN THE LOWER TO MID 80S...BUT SOME CLEARING LAST HOUR OR SO HAS ALLOWED FOR MORE DESTABILIZATION. EXPECT TSTMS TO BECOME MORE WIDESPREAD LATER THIS AFTERNOON INTO EVE AS HAS BEEN TREND. TROF WILL APPROACH TONITE AND MOVE INTO NW SECTIONS...SO WILL CONTINUE WITH LIKELY POPS ALL AREAS. NOT MUCH CHANCE FOR SEVERE WITH WBZ HEIGHTS BEING TOO HI FOR LARGE HAIL. MAIN THREAT INTO FRI WOULD SEEM TO BE HEAVY RAINS WITH SLOW-MOVING CELLS. TROF MOVES ACROSS DURING MORNING FRI THEN REAL FRONT MOVES ACROSS LATER FRI/FRI EVE. HI POPS CONTINUED ON FRI...DROPPING OFF FROM W FRI NITE. NICE DAY SAT. .LONG TERM... NOT MUCH CHANCE FOR RAIN INTO MIDDLE OF NEXT WEEK. AFTER VERY WARM LAST WEEK IN MAY...TEMPS BACK TO MORE SEASONAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 80 61 83 / 60 70 20 10 CLARKSVILLE 67 80 58 82 / 60 60 10 10 CROSSVILLE 64 75 56 76 / 60 80 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Jun 1, 5:30 AM CDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU JUN 1 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL AGAIN DEVELOP TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE LATE TODAY OR TONIGHT. 07
In the hours before
Special weather statement, Jun 1, 3:12 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 312 PM CDT THU JUN 1 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-012200- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 312 PM CDT THU JUN 1 2006 STRONG THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND INTO THE EVENING...ACROSS SOUTHERN MIDDLE TENNESSEE...AND ALONG THE CUMBERLAND PLATEAU. RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR WILL OCCUR IN SOME OF THE STORMS...ALONG WITH SMALL HAIL. MOTORISTS ARE URGED TO DRIVE WITH CAUTION AND NOT TO CROSS ROADWAYS WHERE WATER COVERS THE ROAD. BOYD
Local storm report, Jun 1, 5:13 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG MCMINNVILLE 35.69N 85.78W
06/01/2006 WARREN TN LAW ENFORCEMENT
TREE DOWN AND POWER OUTAGES IN MCMINNVILLE
&&
ROSESpecial weather statement, Jun 1, 5:25 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 525 PM CDT THU JUN 1 2006 TNZ027-028-012255- DAVIDSON-WILSON- 525 PM CDT THU JUN 1 2006 A CLUSTER OF STRONG THUNDERSTORMS WERE FORMING IN SOUTHEAST DAVIDSON COUNTY AND SOUTHWEST WILSON COUNTY AT 5:24 PM CDT. THE THUNDERSTORMS WERE MOVING TO THE NORTH-NORTHEAST AT 10 TO 15 MPH AND WILL AFFECT THE WESTERN HALF OF WILSON COUNTY AND EASTERN DAVIDSON COUNTY WITH LOCALLY HEAVY RAINS...GUSTY WINDS OF 35 MPH AND SMALL HAIL THROUGH 05:55 PM. THE TOWNS OF MOUNT JULIET...OLD HICKORY AND LAKEWOOD WILL BE AFFECTED BY THIS CLUSTER OF THUNDERSTORMS. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROADWAYS AND TO AVOID HYDROPLANING. ORCHANIAN
Local storm report, Jun 1, 6:02 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL COOKEVILLE 36.16N 85.51W
06/01/2006 U1.00 INCH PUTNAM TN TRAINED SPOTTER
&&
ROSELocal storm report, Jun 1, 6:28 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
628 PM CDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD COOKEVILLE 36.16N 85.51W
06/01/2006 PUTNAM TN EMERGENCY MNGR
NUMEROUS ROADS FLOODED IN COOKEVILLE AND ALGOOD, SOME
WITH 3 TO 4 FEET OF WATER.
&&
ROSELocal storm report, Jun 1, 6:31 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
631 PM CDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG COOKEVILLE 36.16N 85.51W
06/01/2006 PUTNAM TN EMERGENCY MNGR
TREES AND POWER LINES DOWN IN AND JUST WEST OF COOKEVILLE
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:48 AM CDT | Flash Flood Warning | OHX | Lawrence | 57 min |
| Jun 2, 12:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 58 min |
| Jun 2, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 30 min |
| Jun 2, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 40 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.